MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 3.5MM X 9CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 3.5MM X 9CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLX123509
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code Intracranial Hemorrhage (1891)
Date of Event 08/29/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, weight, race, and ethnicity were not provided.Procode is krd/hcg.The expiration date of the device is not known as the device lot number is not available / not reported.The initial reporter phone: (b)(6).The initial reporter email address is not available / reported.The device manufacture date is not known as the device lot number is not available / not reported.[conclusion]: the healthcare professional reported that on (b)(6) 2022, during a pulserider stent-assisted coil embolization with the target aneurysm in the middle cerebral artery (mca), a pulserider t shape, 8mm , 2.7 ¿ 3.5mm aneurysm neck reconstruction device (anrd) (201d / lot# unknown) was delivered to the target region and deployed.The physician attempted to frame the aneurysm by using a 4mm x 8cm micrusframe 14 coil (mfr140408 / lot# unknown).However, the coil did not fit well, so the coil was removed from the patient¿s body.On the second attempt, the physician attempted to complete the framing by changing the microcatheter shape and the coil size / type with the following coils: a 3.5mm x 9cm galaxy g3 xsft (glx123509 / lot# unknown), a 3mm x 8cm hydrosoft® coil (microvention-terumo), and a 3mm x 8cm galaxy g3 xsft (glx120308 / lot# unknown).However these coils also did not fit well so they were removed from the patient¿s body.In addition, the physician also noticed that the deployed pulserider anrd did not sufficiently cover the aneurysm neck, therefore, the physician also removed the pulserider anrd.On the third attempt, the physician tried the balloon-assist technique.The physician inflated the scepter balloon catheter (microvention) and re-delivered the 3mm x 8cm hydrosoft® coil and attempted the framing of the aneurysm once again.This time, the framing was successful and the hydrosoft coil was implanted.Then physician then implanted the neuroform atlas® stent system (stryker) and five (5) additional coils: two (2) 2.00mm x 3.00cm galaxy g3 mini (glm920030 / lot# unknown), a 3mm x 8cm hydrosoft® coil, and two (2) 2mm x 2cm hydrosoft® coil (microvention-terumo).Implantation of two (2) additional coils were made on the final attempt: a 3mm x 8cm galaxy g3 xsft (glx120308 / lot# unknown) and a 2.00mm x 4.00cm galaxy g3 mini (glm920040 / lot# unknown) were used but they did not fit inside the aneurysm and they were removed from the patient¿s body.The physician conducted an angiography and confirmed that there were no issues with the procedure and the patient.The procedure was completed.On (b)(6) 2022, the cerenovus sales representative followed-up with the physician and obtained the following information regarding the patient¿s condition: the patient had suffered a hemorrhage and was treated by a craniotomy (the date of the craniotomy is unknown).The physician commented that ¿the patient might suffer from aftereffects from this hemorrhage, but unknown.¿ the physician also commented that, ¿the pulserider was not likely the cause of the hemorrhage.The antiplatelet treatment for the stent implant or procedure might have caused the hemorrhage but unknown.¿ on (b)(6) 2022, additional information was received.The information indicated that the etiology / cause of the bleed (i.E., vessel dissection, vessel perforation) ¿was unknown whether an antiplatelet drug was added because the stent (atlas) was placed instead of the complaint pulse rider or whether the event was procedural bleeding.¿ the onset date of the bleed is also unknown.The emergency craniotomy was performed to treat the bleeding.Based on complaint information, the device is not available to be returned for analysis.The device lot number was not available.The manufacturing documentation review could not be performed without the lot number.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Cerebral hemorrhage is a known complication associated with the use of the embolization coils (galaxy, micrusframe); and it is mentioned in the respective instructions for use (ifus) for these devices.Coil positioning difficulty due to poor conformability could result in compartmentalization and incomplete packing of the aneurysm.This poses a risk of a bleed and/or the need for additional intervention at a later date.However, the antiplatelet treatment for the stent implant/procedure may have also increased the risk of bleeding post-surgery.Clinical and procedural factors including device selection, and operator technique may have also contributed to the reported event.With all these factors potentially playing a role in the development of the reported event of cerebral hemorrhage, the relationship between the coils (galaxy g3 mini, micrusframe, galaxy g3 xsft) and the cerebral hemorrhage cannot be excluded at this time.Based on what was reported, there is no indication that the event is related to the device design or manufacturing process.Therefore, the event will be conservatively reported to the fda with the classification of ¿serious injury.¿ with the information available and without the complaint product available to be returned for analysis, the reported product issue in the complaint cannot be confirmed.The lot number of the device is not known, therefore review of the device history record was not performed.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint sample; however, it is possible that clinical and procedural factors, including device manipulation / interaction may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of 5 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2022-00601, 3008114965-2022-00604, 3008114965-2022-00606, and 3008114965-2022-00607.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that on (b)(6) 2022, during a pulserider stent-assisted coil embolization with the target aneurysm in the middle cerebral artery (mca), a pulserider t shape, 8mm , 2.7 ¿ 3.5mm aneurysm neck reconstruction device (anrd) (201d / lot# unknown) was delivered to the target region and deployed.The physician attempted to frame the aneurysm by using a 4mm x 8cm micrusframe 14 coil (mfr140408 / lot# unknown).However, the coil did not fit well, so the coil was removed from the patient¿s body.On the second attempt, the physician attempted to complete the framing by changing the microcatheter shape and the coil size / type with the following coils: a 3.5mm x 9cm galaxy g3 xsft (glx123509 / lot# unknown), a 3mm x 8cm hydrosoft® coil (microvention-terumo), and a 3mm x 8cm galaxy g3 xsft (glx120308 / lot# unknown).However these coils also did not fit well so they were removed from the patient¿s body.In addition, the physician also noticed that the deployed pulserider anrd did not sufficiently cover the aneurysm neck, therefore, the physician also removed the pulserider anrd.On the third attempt, the physician tried the balloon-assist technique.The physician inflated the scepter balloon catheter (microvention) and re-delivered the 3mm x 8cm hydrosoft® coil and attempted the framing of the aneurysm once again.This time, the framing was successful and the hydrosoft coil was implanted.Then physician then implanted the neuroform atlas® stent system (stryker) and five (5) additional coils: two (2) 2.00mm x 3.00cm galaxy g3 mini (glm920030 / lot# unknown), a 3mm x 8cm hydrosoft® coil, and two (2) 2mm x 2cm hydrosoft® coil (microvention-terumo).Implantation of two (2) additional coils were made on the final attempt: a 3mm x 8cm galaxy g3 xsft (glx120308 / lot# unknown) and a 2.00mm x 4.00cm galaxy g3 mini (glm920040 / lot# unknown) were used but they did not fit inside the aneurysm and they were removed from the patient¿s body.The physician conducted an angiography and confirmed that there were no issues with the procedure and the patient.The procedure was completed.On (b)(6) 2022, the cerenovus sales representative followed-up with the physician and obtained the following information regarding the patient¿s condition: the patient had suffered a hemorrhage and was treated by a craniotomy (the date of the craniotomy is unknown).The physician commented that ¿the patient might suffer from aftereffects from this hemorrhage, but unknown.¿ the physician also commented that, ¿the pulserider was not likely the cause of the hemorrhage.The antiplatelet treatment for the stent implant or procedure might have caused the hemorrhage but unknown.¿ on (b)(6) 2022, additional information was received.The information indicated that the etiology / cause of the bleed (i.E., vessel dissection, vessel perforation) ¿was unknown whether an antiplatelet drug was added because the stent (atlas) was placed instead of the complaint pulse rider or whether the event was procedural bleeding.¿ the onset date of the bleed is also unknown.The emergency craniotomy was performed to treat the bleeding.Based on the additional information received on (b)(6) 2022 from the cerenovus sales representative regarding the devices used, four (4) cerenovus coils were added to the complaint file.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 29-sep-2022.[additional information]: on 29-sep-2022, additional information was received.The information indicated that the exact location of the bleed is not known.The type of bleed experienced by the patient (i.E., intraparenchymal or subarachnoid) is not known.The etiology / cause of the bleed was not known; it was unknown whether an antiplatelet drug was added because the atlas stent was implanted instead of the pulserider anrd or whether the event was procedural bleeding.The start date of the antiplatelet therapy and the name and dosage of the antiplatelet medication is not known.The onset date of the bleeding was not known.It was not known if additional treatment was performed when the bleeding was confirmed.It was not known if there was severe vascular tortuosity at the target site.The emergency craniotomy was performed to treat the bleeding, the date of the craniotomy was not provided.It is unknown what sequelae are likely to remain from the reported bleeding event.The patient¿s current status is not known.The catalog of the prowler select plus microcatheter is not known and it is not known if the physician suspect any involvement of the prowler select plus microcatheter to the reported event.Updated sections: b.4, g.3, g.6, h.2, and h.10.This is one of 5 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2022-00601, 3008114965-2022-00604, 3008114965-2022-00606, and 3008114965-2022-00607.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
GALAXY G3 XSFT 3.5MM X 9CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key15456500
Report Number3008114965-2022-00605
Device Sequence Number6897249
Product Code KRD
UDI-Device Identifier10886704077671
UDI-Public10886704077671
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGLX123509
Device Catalogue NumberGLX123509
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2022
Supplement Date Received by Manufacturer09/29/2022
Initial Report FDA Received Date09/20/2022
Supplement Report FDA Received Date10/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2MM X 2MM HYDROSOFT® COIL (MICROVENTION-TERUMO); 2MM X 2MM HYDROSOFT® COIL (MICROVENTION-TERUMO); 3MM X 8CM HYDROSOFT® COIL (MICROVENTION-TERUMO); FLOWGATE2¿ BALLOON GUIDE CATHETER (STRYKER); GALAXY G3 MINI 2MM X 3CM; GALAXY G3 MINI 2MM X 3CM; GALAXY G3 MINI 2MM X 4CM; GALAXY G3 XSFT 3MM X 8CM; MICROCATHETER; MICRUSFRAME14 4MM X 8CM; NEUROFORM ATLAS® STENT SYSTEM (STRYKER); SCEPTER BALLOON CATHETER (MICROVENTION); SL-10® MICROCATHETER (STRYKER); SOFIA¿ SELECT 6FR (MICROVENTION)
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age50 YR
Patient SexMale